Results 1 to 2 of 2
Info on Tapering from Opiates
  1. #1
    matthewg24 is offline New Member
    Join Date
    Jun 2014
    Posts
    1

    Default Info on Tapering from Opiates

    Hello All!
    I am new here so if Imess-up please excuse me in advance. I posted once but did not recieve any response so I changed categories. Here is my siuation: My wife has a smallish norco 10/325 dependence. It started with an ankle surgery and she has been off/on for 6-8 months but never to a point until now where she is pysically dependent and needs them or withdrawals start. Can someone help with a solid taper schedule? She is taking 5 MG's at a time, 1 in the AM, 1 during the day and 1 at night with waking up on occasion having to take i due to headaches, insomia and basic withdrawal symptoms. I know its a small dosage but she wants/needs to get off and I am attempting to help and figured this site from what I have heard would be a great option. She no longer needs them for pain so she doesnt need them but cant stop without feeling moderate withdrawls(bad headaches, insomnia, bathroom issues, etc.) I hope I didnt ramble on here but Im trying to get details in here that would help someone get her started on a good taper thats solid and feels comfortable that it will work. I just dont know enough about taering (a neither does she) to be a good source of advice. All/Any help here is greatly appreciated!!! Thanks in advance, Matt.

    Should I expect help in this specific spot or should I try something on a running thread?

    Thank You

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,146

    Default

    You did exactly the right thing by starting your own thread so that it's easy for us to find you, get updates and address your posts directly to you.

    Yeah. Sound like her usage isn't that huge. The basics are to reduce regularly in small increments. Perhaps eliminate one dose per day at first and stay right there until she isn't missing that dose. Then, because her doses are already fairly low, perhaps the next step is to choose one of those doses and take 1/2 of a pill instead of a whole one. Again, wait a few days until she doesn't miss that 1/2 pill and it's time to eliminate another 1/2 and so on and so forth. There's no hard rule about how long to stay at each reduction the important thing to remember is to NEVER give in once you've reduced. NEVER, EVER INCREASE--just this once or you've sabotaged the taper. She may have mild w/d symptoms but she just has to tough it out until she feels better. Once she does, time to reduce again. Once she's down to 5 or 10 mg/day she can either just stop entirely or continue to take smaller doses, whichever she prefers or can do. At that point, I promise the w/d symptoms will be more a head thing than a physical one. She is apt to have mild discomfort for a few days with each drop but they'll pass just in time to do it all over again. Not fun but if you have the willpower to stick with it, the discomfort is less than full blown cold turkey. it just lasts a lot longer, unfortunately.

    Good luck!

    Peace,

    Cat

Similar Threads

  1. Tapering off of opiates
    By nosaj21 in forum Need to Talk?
    Replies: 26
    Last Post: 09-19-2017, 11:44 AM
  2. Sure could use some help tapering off opiates
    By 1Shasha in forum Need to Talk?
    Replies: 11
    Last Post: 05-21-2016, 09:41 AM
  3. Need help with tapering off the opiates, Please!
    By heyzeuss in forum Need to Talk?
    Replies: 3
    Last Post: 02-14-2014, 11:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22